MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 198
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pulmonary Valve Insufficiency/ Regurgitation (4452)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the y-adaptor piece broke into two pieces while on a patient causing a safety issue that affected the patient.The device had been in place since (b)(6) 2022 at 1750.Medical interventions required included "increase ventilator settings, including fio2 and a new 'wye' had to be placed on the patient ett [endotracheal tube] for the csc [closed suction catheter].The patient is reported to be stable.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18-nov-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number 30179088, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.The sample was received without any original packaging.A non-avanos tubing set was returned.Only one y-adapter (size 3.0) was returned which was attached into the peep seal manifold of the closed suction catheter.The non-avanos tubing set was inspected and noticed that the vent portion of the y-adapter was still attached into the tubing connector.The other piece/ portion of the y-adapter, size 3.0 was noticed to be attached into the peep seal manifold of the closed suction catheter.This piece of the y-adapter was tried to remove; however, it was unsuccessful as it was connected very tightly.Under magnification, the breaking points of the y-adapter were examined, and multiple jagged edges were noticed.Root cause could not be determined.All information reasonably known as of 13-jun-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS, 8 FR, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15835266
Report Number8030647-2022-00220
Device Sequence Number5390279
Product Code BSY
UDI-Device Identifier00609038938264
UDI-Public00609038938264
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number198
Device Catalogue NumberN/A
Device Lot Number30179088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age8 DA
Patient SexFemale